# SDR FDEA202302040234

- Difficulty date: February 4, 2023
- Submitted: February 10, 2023
- Operation: Air carrier
- Aircraft: N671FE
- Make and model: Airbus A300*
- Aircraft serial: 778
- Aircraft time: 35,008 hours, 19,467 cycles
- System (JASC): 4940 · APU Start/Ignition System
- Part: Transformer
- Part number: F11QY3714
- Part serial: 1546R
- Condition: Failed
- Location: N/A
- Part time: 25,688 hours, 15,100 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

WHILE ATTEMPTING TO START APU, GOT AN APU FAULT, THEN ELECTRICAL FUMES AND SMOKE IN COCKPIT PULLED APU/ START   C/B. OPEN FRONT PANEL OFF OF 120 VU, INSPECTED WIRING, AND APU START CONTACTOR 5KA, APPEARS TO BE IN GOOD   SHAPE, NO DAMAGE, 50 AMP BREAKER 10XH POPPED AND WILL NOT RESET. ATTEMPTED TO START   APU TWICE AND RECEIVED APU FAULT.  RPM NEVER ABOVE 17% AND EGT STAYS AROUND 5.  ECB   FAULTS NO FLAME AND INLET DOOR. MEMORY ERASED ON ECB AND RESTART OF APU   ATTEMPTED WITH SAME RESULT. DURING BOTH START ATTEMPTS, SMELLED STRONG   ELECTRICAL BURNING FUMES COMING FROM E&E AREA. UNABLE TO PINPOINT ISSUE   CAUSING BURNING SMELL. AMM: 24-37-00-0AMM: 24-35-11-04 AMM: 24-00-00-06 REF TSI 24-32/3860, 1) VERIFIED OVERHEAD   GAUGES, ECAM DC VOLTS AND DC AMPS OK FOR THE ESS T/R. 2) INSPECTED 2PC AND 3PC WITH   NO VISUAL DEFECTS NOTED. 3) OPENED 106VU PANEL, INSPECTED, NO DEFECTS NOTED. 4)   OPENED 101VU PANEAL AND INSPECTED COMPONENTS WITH NO DEFECTS NOTED.5) REF WRI   #49-40/3862, R/R'D APU STARTER AMM: 49-00-00-5 REF MTSI 24-32/3860 FOR FUNCTION CHECK.  AMM: 24-32-11-04 R/R'D ESSENTIAL T/R AND CONFIRMED BURNED SMELL. OPS CHECKS GOOD.   REFERENCE ABOVE. ESS  BUS NOW POWERED BUT #3 BATTERY READS 24 VOLTS AND WILL NOT   CHARGE. (W/KIT) TRANSFORMER RECTIFIER MPN: F11QY3714  SRL OFF: 1.546R.. MPN: F11QY3714   ON SRL: 2736
